Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 443, NWS North Platte, NE

September 16, 2007Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2007, 6:53 PM MDT for Chase County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2007, 6:53 PM MDT (00:53 UTC)
Expired
Sep 16, 2007, 7:18 PM MDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Chase County, NE

The radar

The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 7:16 PM MDTTSTM WND GST 61Imperial, NECORRECTED FOR TIME OF EVENT
Sep 16, 7:18 PM MDTTSTM WND GST 61Imperial, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 170053
SVRLBF
NEC029-170145-
/O.NEW.KLBF.SV.W.0443.070917T0053Z-070917T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM MDT SUN SEP 16 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 745 PM MDT.

* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF LAMAR...OR ABOUT 18 MILES WEST OF IMPERIAL...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMAR BY 700 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL 
INTERIOR ROOM AWAY FROM WINDOWS. 

LAT...LON 4045 10207 4047 10206 4058 10207 4059 10207
      4067 10202 4067 10140 4035 10181
TIME...MOT...LOC 0053Z 223DEG 31KT 4048 10197

$$

BUTTLER
1 follow-up statement
000 
WWUS53 KLBF 170118
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT SUN SEP 16 2007

NEC029-170126-
/O.CAN.KLBF.SV.W.0443.000000T0000Z-070917T0145Z/
CHASE NE-
716 PM MDT SUN SEP 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO 
LONGER POSED A SEVERE WEATHER THREAT. SCATTERED THUNDERSTORMS ARE 
EXPECTED IN CHASE COUNTY THROUGH 8 PM MDT. SOME STORMS MAY PRODUCE 
WIND GUSTS UP TO 45 MPH. 

LAT...LON 4045 10207 4047 10206 4058 10207 4059 10207
      4067 10202 4067 10140 4035 10181
TIME...MOT...LOC 0116Z 223DEG 31KT 4062 10179

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:32 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 16, 2:32 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN SEP 16 2007

.DISCUSSION...
.SHORT TERM DISCUSSION...
FOR THE PERIOD TONIGHT THROUGH WEDNESDAY..
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL TRACK
NORTHEAST TONIGHT ACROSS NWRN HALF OF FORECAST AREA WHILE ISOLATED
POSSIBLE ACROSS THE SOUTHEASTERN AREAS. THIS IN RESPONSE TO A MID
LEVEL IMPULSE. CURRENTLY SCATTERED COVERAGE FROM NWRN AND NCTRL CO
INTO SERN WYOMING. THESE CHCS WILL CARRY INTO MONDAY AS LEAD IMPULSE
EXITS THE AREA AND MAIN IMPULSE APPROACHES FOR MONDAY NIGHT. HIGHS
MONDAY AGAIN WELL ABOVE NORMAL AT 85 TO 90 DEGREES. BEST CHANCES FOR
MEASURABLE RAIN WILL BE MONDAY NIGHT INTO TUESDAY. AS SRN STREAM
IMPULSE MOVES ACROSS AND PHASES WITH NRN STREAM IMPULSE...CHCS TO BE
BEST ACROSS NERN FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. TUESDAY HIGHS TO BE CONSIDERABLY COOLER BEHIND FROPA MONDAY
NIGHT. HAVE LOWERED HIGHS ABOUT 8 TO 10 DEGREES FROM PREVIOUS
FORECAST AS GFS AND NAM INDICATE HIGHS NCTRL TO BE IN THE LOWER 70S.
DRY TUESDAY NIGHT AND WEDNESDAY WITH HIGHS REBOUNDING INTO THE LOWER
80S WITH SOME MID 80S FAR SW. WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT.

.LONG TERM DISCUSSION...
WEDNESDAY NIGHT THROUGH SUNDAY...WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. PERSISTENT SWRLY FLOW
ALOFT WILL DRAWN WARM DRY AIR IN FROM SWRN U.S WITH HIGHS EACH DAY
MAINLY IN THE MID 80S. THIS WOULD BE ABOUT 10 DEGREES ABOVE NORMAL.
CONCERNING MEDIUM RANGE MODELS...THE ECMWF HAS BEEN THE MOST
CONSISTENT BRINGING CLOSED LOW TO NEAR NWRN AZ 12Z SAT THEN LIFTING
THE LOW QUICKLY NORTHEAST TO THE WRN DAKOTAS BY 12Z SUNDAY. WHILE
THIS WOULD SUGGEST POSSIBLE WX FRIDAY NIGHT THROUGH SUNDAY...LOW
CONFIDENCE WILL KEEP DAYS 6 AND 7 DRY THIS FCST PKG.

&&

.AVIATION...
VFR FCST FOR KLBF AND KVTN THROUGH 18Z MONDAY. TSRA CAN BE EXPECTED
ACROSS WESTERN NEB AND EASTERN CO. AT THIS TIME...TSRA ARE PROGGED
TO STAY JUST NW OF KVTN AND KLBF. BY 15Z MONDAY...TSRA BEGIN TO
BECOME MORE LIKELY AT THE TERMINALS SO A FEW POCKETS OF MVFR WILL BE
POSSIBLE UNDER PREVAILING VFR CONDITIONS. FG AND STRATUS WILL IMPACT
EASTERN PORTIONS OF TWB098 AFTER 6Z.

.FIRE WEATHER DISCUSSION...VERY WARM AND VERY DRY CONDITIONS WILL
REMAIN ACROSS THE ERN PNHDL AND WRN CHERRY COUNTY TIL EARLY THIS
EVENING. WITH GRASS FUEL BEING CURED...FIRE DANGER WILL BE VERY
HIGH. HOWEVER...WIND IS LIKELY TO REMAIN BELOW CRITICAL THRESHOLDS
AND CRITICAL FIRE CONDITIONS ARE NOT EXPECTED. ISOLATED
THUNDERSTORMS WILL MOVE INTO THE MENTIONED AREA EARLY THIS EVENING.
BY THAT TIME THOUGH...HUMIDITY WILL BE INCREASING AND WIND SHOULD BE
TAPERING OF TO 10 TO 15 MPH. FOR THE REST OF THE WEEK...SLIGHTLY
LOWER TEMPERATURES AND HIGHER HUMIDITY WILL REDUCE THE FIRE DANGER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/JMC
Hazardous weather outlook, Sep 16, 2:36 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SUN SEP 16 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-171130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SUN SEP 16 2007 /236 PM MDT SUN SEP 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL REACH THE EASTERN PANHANDLE THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND WIND GUSTS NEAR 50 MPH. THUNDERSTORMS WILL SLOWLY SPREAD
EAST OVERNIGHT WITH CLOUD TO GROUND LIGHTNING STRIKES THE MAIN
HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON MONDAY
WITH FURTHER DEVELOPMENT IN THE AFTERNOON AND EVENING. STORMS IN
THE AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME
SEVERE...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON TUESDAY...THEN AGAIN
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:12 PM MDTSevere Thunderstorm WarningLBFLincoln29 min
Sep 16, 9:40 PM MDTSevere Thunderstorm WarningLBFFrontier28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.